Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 22, NWS Newport/Morehead City, NC

October 11, 2014Beaufort County, Martin County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Oct 11, 2014, 6:42 PM EDT for Beaufort County, Martin County, Washington County, North Carolina. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2014, 6:42 PM EDT (22:42 UTC)
Expired
Oct 11, 2014, 7:15 PM EDT
In force
33 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 96 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 6:50 PM EDTFUNNEL CLOUD2 N Terra Ceia, NC
Oct 11, 7:00 PM EDTHAIL 0.88Terra Ceia, NCDIME TO NICKEL SIZE HAIL REPORTED BY FIRE DEPARTMENT. RELAYED BY 911 CENTER.
Oct 11, 7:05 PM EDTFUNNEL CLOUD5 Wnw Pantego, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WFUS52 KMHX 112242
TORMHX
NCC013-117-187-112315-
/O.NEW.KMHX.TO.W.0022.141011T2242Z-141011T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
642 PM EDT SAT OCT 11 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  MARTIN COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PINETOWN...
  OR 11 MILES NORTHEAST OF WASHINGTON...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLA
  WATTA...TERRA CEIA AND PUNGO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3564 7663 3551 7677 3562 7701 3567 7697
      3572 7689
TIME...MOT...LOC 2243Z 288DEG 18KT 3564 7687

$$
1 follow-up statement
683 
WWUS52 KMHX 112256
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
656 PM EDT SAT OCT 11 2014

NCC117-187-112305-
/O.CAN.KMHX.TO.W.0022.000000T0000Z-141011T2315Z/
MARTIN NC-WASHINGTON NC-
656 PM EDT SAT OCT 11 2014

...THE TORNADO WARNING FOR WASHINGTON AND MARTIN COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3564 7664 3551 7677 3558 7691 3563 7688
      3569 7681
TIME...MOT...LOC 2255Z 288DEG 18KT 3562 7680

$$

NCC013-112315-
/O.CON.KMHX.TO.W.0022.000000T0000Z-141011T2315Z/
BEAUFORT NC-
656 PM EDT SAT OCT 11 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTH
CENTRAL BEAUFORT COUNTY...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TERRA CEIA...OR 13
MILES NORTHEAST OF RIVER ROAD...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

SEVERAL SIGHTINGS OF FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS
STORM. TAKE COVER NOW! IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3564 7664 3551 7677 3558 7691 3563 7688
      3569 7681
TIME...MOT...LOC 2255Z 288DEG 18KT 3562 7680

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:24 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Oct 11, 3:24 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT SAT OCT 11 2014

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE AREA DURING THE LATE
AFTERNOON AND EVENING. THE FRONT WILL STALL TO THE SOUTH ON SUNDAY
AND DISSIPATE OVER THE AREA. A STRONG COLD FRONT WILL APPROACH
FROM THE WEST LATE TUESDAY AND CROSS EASTERN NORTH CAROLINA TUESDAY
NIGHT INTO WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
LATE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC FRONT DROPPING SOUTH OF THE NC/VA BORDER AT THIS AFTERNOON AND
WILL BECOME A FOCUS FOR SCATTERED CONVECTION DURING THE LATE
AFTERNOON AND EVENING OVER THE FORECAST AREA. A BAND OF ENHANCED
WIND SHEAR AND INCREASING INSTABILITY WILL DEVELOP ALONG THE FRONT
AND WILL LIKELY SUPPORT STRONG TO MARGINALLY SEVERE STORMS OVER
MAINLY NORTHERN AREAS WITH GUSTY WINDS AND BRIEFLY TORRENTIAL
RAIN THRU THE LATE AFTERNOON. CONVECTION WILL BE MORE ISOLATED (IF
OCCURRING AT ALL) OVER SOUTHERN AREAS THRU THE LATE AFTERNOON AND
WILL WEAKEN WITH LOSS OF DAYTIME HEATING AFTER SUNSET.

THE FRONT DROPS SOUTH THRU THE FORECAST AREA BY AROUND MIDNIGHT
AND PRECIPITATION WILL TAPER OFF TO LIGHT RAIN AND SPOTTY DRIZZLE
EARLY SUNDAY MORNING. LOW LEVELS BECOME SATURATED IN THE POST
FRONTAL NNE FLOW WITH CLOUDY SKIES DEVELOPING. TEMPERATURES WILL
DROP DRASTICALLY FROM RECORD HIGHS SATURDAY AFTERNOON INTO THE MID
AND UPPER 50S INLAND AND LOW/MID 60S COAST BY SUNRISE SUNDAY.

&&

.SHORT TERM /SUNDAY/...
QUITE A TURNAROUND FROM SATURDAYS VERY WARM AND SUNNY CONDITIONS.
HIGH PRESSURE TO THE NORTH RIDGES SSW THRU THE MID ATLC REGION AND
CAROLINAS SUNDAY. THICK LOW LEVEL MOISTURE WILL BE DIFFICULT TO
SCOUR OUT IN THE PERSISTENT N/NE FLOW ON SUNDAY SO EXPECT MAINLY
CLOUDY SKIES WITH A CONTINUING CHANCE OF LIGHT RAIN THROUGH MUCH
OF THE DAY. CLOUDS AND COOL LOW LEVEL FLOW WILL HOLD TEMPS IN THE
60S FOR MOST AREAS THRU SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SAT...THE FRONTAL BOUNDARY WILL RESIDE SOUTH OF THE
REGION SUN NIGHT WITH HIGH PRES CENTERED OVER THE NORTHERN MID
ATLANTIC RIDGING INTO THE REGION BRINGING NE FLOW AND PLENTY OF
LOW LEVEL MOISTURE. SKIES WILL LIKELY REMAIN CLOUDY/MOSTLY CLOUDY
WITH PATCHY DRIZZLE OR LIGHT RAIN POSSIBLE. THE HIGH SLIDES OFFSHORE
EARLY MON WITH SE FLOW RETURNING AND CONTINUING INTO MON NIGHT.
ONSHORE FLOW CONTINUES TO BRING ABUNDANT MOISTURE BELOW H85 AND
CANNOT RULE OUT AN ISOLATED SHOWER THIS PERIOD AS WELL THUS WILL
MAINTAIN 20 POPS. TEMPS WARM BACK INTO THE LOWER 80S INLAND AND
MID/UPPER 70S ALONG THE COAST FOR MONDAY.

SURFACE FLOW SHIFTS SOUTHEASTERLY TUES AS A ROBUST UPPER TROUGH DIGS
INTO THE CENTRAL CONUS AND AN AREA OF LOW PRESSURE DEVELOPS NEAR THE
OHIO RIVER VALLEY. THE LOW WILL SLOWLY PUSH NORTHEAST INTO THE
SOUTHERN GREAT LAKES AND DRAG A COLD FRONT THROUGH EASTERN NC
SOMETIME LATE TUES NIGHT INTO WED. 12Z GUIDANCE HAS SLOWED QUITE A
BIT WITH THE SURFACE FRONT AND THE GFS HAS TRENDED SIMILAR TO THE
PAST SEVERAL RUNS OF THE ECMWF IN DEVELOPING A LARGE CUT-OFF UPPER
LOW OVER THE MIDWEST. FORECAST NOW SLOWS DOWN THE PRECIP SLIGHTLY
TUES NIGHT THROUGH WED EVENING. THE UPPER LOW LIFTS NE ACROSS THE
MIDWEST THURS AND INTO SOUTHEASTERN CANADA FRIDAY. STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF AND
ALONG THE FRONT TUES AFTERNOON INTO TUES NIGHT AS FORECAST SOUNDINGS
INDICATE MODEST INSTABILITY AND STRONG SHEAR AND HELICITY. A STRONG
SURFACE RIDGE WILL SHIFT EAST OVER THE REGION LATE WED NIGHT INTO
THURS...THEN SLIDE OFFSHORE FRI INTO SAT. INCREASING SOUTHERLY FLOW
WILL AGAIN PUSH TEMPS SEVERAL DEGREES ABOVE CLIMATOLOGY TUES WITH
LOW LEVEL THICKNESSES BUILDING 1390-1400 METERS...THEN NEAR TO A FEW
DEGREES BELOW NORMAL MID TO LATE WEEK AS THICKNESSES LOWER WITH THE
FRONTAL PASSAGE. MAX TEMPS EXPECTED TO RANGE IN THE LOWER TO MID 80S
TUES WITH LOW TO MID 70S WED THROUGH SAT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 18Z SUNDAY/...
AS OF 130PM SATURDAY...MOSTLY CLEAR SKIES TO START WITH
CONDITIONS QUICKLY DETERIORATING LATER THIS AFTERNOON/EVENING. A
FRONT WILL APPROACH FROM THE WEST AND DROP SOUTHEAST ACROSS THE
AREA BETWEEN 21Z-00Z. THIS WILL BRING A CHC SHOWERS/THUNDERSTORMS
WITH CEILINGS RAPIDLY LOWERING THEREAFTER. GUSTY WEST WINDS BECOME
NORTHERLY AS THE FRONT MOVES SOUTHEAST. WITH PLENTY OF LOW LEVEL
MOISTURE AND MINIMAL DEW POINT DEPRESSIONS AOA 500FT...SEEMS
MODEL SOLUTIONS SUGGEST CEILINGS WILL DROP TO MVFR AROUND 02Z AND
FALL TO IFR CONDITIONS AROUND 04Z AT ALL THE TAF SITES. WITH A
WEDGE OF NORTHERLY WINDS AT THE LOW LEVELS...FEEL MOISTURE WILL
HAVE TROUBLE ERODING SUNDAY MORNING. HAVE KEPT IFR CONDITIONS
THROUGH 14Z...WHICH MAY NEED TO BE PROLONGED. NORTHEAST WINDS WILL
EVENTUALLY INCREASE SUNDAY THROUGH MID-MORNING HOURS WHICH MAY
HELP TO SCATTER OUT THE LOW LEVEL MOISTURE.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 315 PM SAT...A FRONTAL BOUNDARY WILL BE POSITIONED SOUTH OF
THE AREA WITH HIGH PRES BUILDING IN FROM THE NORTH SUN NIGHT
WITH NE FLOW AND ABUNDANT LOW LEVEL MOISTURE BRINGING A
STRATOCUMULUS DECK WITH PATCHY DRIZZLE OR LIGHT RAIN
POSSIBLE...HOWEVER MOS GUIDANCE CURRENTLY INDICATING CIGS MVFR OR
ABOVE. SURFACE FLOW SHIFTS SOUTHEASTERLY MON ALLOWING TEMPS AND
DEWPOINTS TO INCREASE...WITH AN ISOLATED CHANCE FOR SHOWERS. A
STRONG COLD FRONT WILL APPROACH THE REGION TUES AND COULD SEE
STRONG THUNDERSTORMS ACROSS THE REGION LATER IN THE DAY TUES.
BRIEF OVERNIGHT FOG/STRATUS MAY BE AN ISSUE EARLY MON AND TUES
MORNING THOUGH LIGHT SURFACE MIXING MAY PRECLUDE FOG DEVELOPMENT.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...
SSW WINDS MAINLY 10 TO 15 KTS WITH SOME GUSTS NEAR 20 KT AHEAD OF
A BACKDOOR COLD FRONT WITH SEAS BUILDING INTO THE 2 TO 4 FOOT
RANGE. THE FRONT WILL ENTER THE NORTHERN WATERS LATER THIS AFTN
WITH WINDS SHIFTING TO NNE AT 15 TO 20 KTS. THESE WINDS WILL THEN
SPREAD S OVER REMAINING WATERS TONIGHT AS FRONT PUSHES S OF AREA.
THE GUSTY NE WINDS WILL LEAD TO SEAS BUILDING TO 4 TO 6 FT N OF
OCRACOKE OVERNIGHT. NNE WINDS WILL CONTINUE 15-20 KTS THRU MUCH OF
SUNDAY BEFORE BEGINNING TO WEAKEN LATER SUNDAY AFTN. SEAS REMAIN
AT LEAST 4-6 FT THRU SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 315 PM SAT...HIGH PRESSURE BUILDING IN FROM THE NORTH WILL
CONTINUE TO BRING N/NE WINDS AROUND 10-20 KT SUN...WHICH WEAKENS TO
BELOW 15 KT SUN NIGHT. SOUTHEASTERLY FLOW DEVELOPS BY MON AS SFC
HIGH PRES SLIDES OFFSHORE. WINDS SHIFT TO SOUTH TO SOUTHEASTERLY AND
INCREASES TO 15-25 KT TUES/TUES NIGHT...AND POSSIBLY AS STRONG AS 30
KT TUE NIGHT AHEAD OF A STRONG COLD FRONT. MODELS HAVE TRENDED
SLOWER WITH THE FRONTAL PASSAGE ACROSS THE WATERS WED EVENING/NIGHT
ABOUT 12 HRS SLOWER THAN THE PREVIOUS SEVERAL FORECASTS. WEST TO
NORTHWEST WINDS AROUND 10-20 KT EXPECTED AFTER FRONTAL PASSAGE WED
NIGHT INTO THURS.

LOCAL NWPS/SWAN AND WAVEWATCH CONTINUE TO INDICATE SEAS SUBSIDING
BELOW 6 FT ACROSS THE CENTRAL WATERS SUN NIGHT. SEAS SUBSIDE
SLIGHTLY MON...BUT ARE PROGGED TO INCREASE QUICKLY TUES AFTERNOON AS
SE/SLY FLOW INCREASES PEAKING AROUND 6-8 FT AND POSSIBLY
HIGHER LATE TUES NIGHT INTO WED...THOUGH UNCERTAINTY REMAINS WITH
REGARD TO PEAK WINDS AND SEAS DUE TO MODEL INCONSISTENCIES AT THIS
TIME. SEAS SUBSIDE TO 2-4 FT THURS WITH SOME 5 FT SEAS POSSIBLE FOR
THE OUTER FRINGES OF THE COASTAL WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 6 AM EDT MONDAY FOR
     AMZ152-154.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 PM EDT
     SUNDAY FOR AMZ150.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK/DAG
AVIATION...DAG/LEP
MARINE...BTC/SK/DAG
Hazardous weather outlook, Oct 11, 3:48 AM EDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 AM EDT SAT OCT 11 2014

NCZ029-044>047-079>081-090>094-098-120800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
348 AM EDT SAT OCT 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
AS A COLD FRONT CROSSES THE REGION. LOCALLY HEAVY RAIN AND GUSTY
WINDS WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL CROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE
ALONG AND AHEAD OF THE FRONT LATE TUESDAY THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-120800-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
348 AM EDT SAT OCT 11 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FROM
CAPE HATTERAS TO CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
AS A COLD FRONT CROSSES THE REGION. LOCALLY HEAVY RAIN AND GUSTY
WINDS WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL CROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE
ALONG AND AHEAD OF THE FRONT LATE TUESDAY THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 11, 5:38 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 PM EDT SAT OCT 11 2014

NCZ029-044-080-112245-
BEAUFORT-MARTIN-PITT-
538 PM EDT SAT OCT 11 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN...BEAUFORT AND PITT
COUNTIES THROUGH 645 PM EDT...

AT 538 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF BETHEL...OR ABOUT OVER TARBORO...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL...PARMELE.....
.HASSELL...GOLD POINT...ROBERSONVILLE...EVERETTS...BEARGRASS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3597 7719 3593 7719 3594 7713 3591 7702
      3586 7703 3587 7699 3589 7697 3587 7691
      3559 7722 3576 7752 3580 7747 3581 7743
      3583 7741 3583 7735 3591 7735 3600 7741
      3604 7737
TIME...MOT...LOC 2138Z 293DEG 26KT 3588 7747
Special weather statement, Oct 11, 6:22 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 PM EDT SAT OCT 11 2014

NCZ029-044-045-080-112300-
BEAUFORT-MARTIN-PITT-WASHINGTON-
622 PM EDT SAT OCT 11 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MARTIN...
BEAUFORT AND PITT COUNTIES THROUGH 700 PM EDT...

AT 621 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SMITHWICK...OR ABOUT 9 MILES SOUTH OF WILLIAMSTON...MOVING SOUTHEAST
AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SLATESTONE...
PINETOWN......WALLA WATTA.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3584 7690 3582 7689 3581 7688 3583 7686
      3578 7664 3548 7692 3562 7720 3586 7697
TIME...MOT...LOC 2221Z 293DEG 25KT 3572 7708
Special weather statement, Oct 11, 6:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
639 PM EDT SAT OCT 11 2014

NCZ090-092-098-112330-
DUPLIN-JONES-ONSLOW-
639 PM EDT SAT OCT 11 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...DUPLIN AND JONES
COUNTIES THROUGH 730 PM EDT...

AT 639 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RICHLANDS...OR ABOUT 10 MILES NORTHWEST OF HALF MOON...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHLANDS......
CATHERINE LAKE...HALF MOON...JACKSONVILLE...KELLUM......PUMPKIN
CENTER...PINEY GREEN......MIDWAY PARK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3465 7736 3467 7737 3466 7738 3477 7774
      3504 7764 3490 7717 3464 7731
TIME...MOT...LOC 2239Z 294DEG 32KT 3490 7759

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:32 AM EDTSmall Craft AdvisoryMHX57 hr
Oct 11, 5:38 PM EDTSpecial Weather StatementMHXMartin67 min
Oct 11, 6:22 PM EDTSpecial Weather StatementMHXBeaufort38 min
Oct 11, 6:39 PM EDTSpecial Weather StatementMHXOnslow51 min
Oct 11, 7:19 PM EDTSpecial Weather StatementMHXCraven41 min
Oct 11, 7:30 PM EDTSpecial Weather StatementMHXCraven30 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.